MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT REALTIME CT/NG II AMPLIFICATION REAGENT KIT; DNA PROBE, NUCLEIC ACID AMPLIFICATION, CHLAMYDIA

ABBOTT MOLECULAR, INC. ABBOTT REALTIME CT/NG II AMPLIFICATION REAGENT KIT; DNA PROBE, NUCLEIC ACID AMPLIFICATION, CHLAMYDIA
Catalog Number 08L07-91
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint investigation will be performed.
 
Event or Problem Description
The customer reported that one sample on the abbott ct/ng ii assay run had a "low-grade" positive result.The positive result was reported to the physician.The sample was re-tested, and the result was negative.The molecular application specialist (mas) reviewed the runs from abbottlink.The sample in question has good ic (internal control) amplification in both runs.The amplification curves and reference dye in the run looked as expected.The sample was a swab.In regards to the questioned results reported by the customer, the mas explained to the customer that due to nature of the specimen and behavior of the bacterial dna, the repeat test may not have picked up enough bacteria to have the ct detected.The customer will report the sample as "inconclusive", and they will request a repeat specimen.There was no impact on the patient's health due to the questioned results.Based on the mas review, this report is being processed as a false negative on the realtime ct/ng ii assay.
 
Additional Manufacturer Narrative
Investigation into this complaint included a customer data review, a quality data review, and a complaint history review.The results of the investigation are summarized as follows: customer data review: the runs were valid, met all assay specification requirements, and no error codes or flags were displayed for the cutoff controls or negative controls.There is no indication that the abbott realtime ct/ng amplification kit (list 08l07-91) lot 490156 is performing outside of established design performance specifications.Quality data review: the device history records (dhr) review for abbott realtime ct/ng amplification kit (list 08l07-91) lot 490156 and its components was performed.The review did not identify any issues which could result in the reported complaint.The capa review for abbott realtime ct/ng amplification kit (list 08l07-91) lot 490156 was performed and did not identify any internal or post-production use issues related to this lot or its components.Complaint history review: the lot specific complaint history review for abbott realtime ct/ng amplification kit (list 08l07-91) lot 490156 did not identify any additional complaint tickets.Product/system/instrument evaluation: product file sample testing was not performed as there is no indication that the abbott realtime ct/ng amplification kit (list 08l07-91) lot 490156 is performing outside of established design performance specifications.As stated in the customer data review section, the assay software and the abbott realtime ct/ng amplification kit (list 08l07-91) lot 490156 are performing as expected.The assay reagents performed as expected and met the assay specification requirements without any error codes or flags.Customer returns were not available.Based on the results of the investigation elements, a product deficiency for the abbott realtime ct/ng amplification kit (list 08l07-91) lot 490156 was not identified.

Brand Name
ABBOTT REALTIME CT/NG II AMPLIFICATION REAGENT KIT
Common Device Name
DNA PROBE, NUCLEIC ACID AMPLIFICATION, CHLAMYDIA
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
MDR Report Key8262246
Report Number3005248192-2019-00002
Device Sequence Number13842134
Product Code MKZ
UDI-Device Identifier00884999031142
UDI-Public00884999031142
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K140354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/30/2019
Device Catalogue Number08L07-91
Device Lot Number490156
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1